Main Forums > I Just Tested Poz

Tested Poz on April Fools Day - Aids/Hep C

(1/2) > >>

pozapril2013:
Hello
Found this site and am really glad...I went in on 4-1-2013 to get tested because my Dr. blurted out to me after looking at my White Blood Count do you have HIV...I was so taken aback. I answered No...I don't know..She left the room and came back and told me sign this...It was an HIV Test Approval form of some kind...I really freaked...I told her to just give me the CBC Results and I would go find another Dr.
I went home and sat on it for a few days...My mind was running wild..So I finally sat down with my wife and discussed it with her...I decided to go to the Health Department to get tested....All the time thinking..no way...Well it was "Yes Way"! I went home and my wife was in there the next morning. She is "neg" Thank GOD!
My next appointment was in a week or so to get my Viral Load and CD4 count and was tested for every type of STD. I am maintaining a positive attitude that it is not that bad etc....Reading anything and everything possible.. Then she gives my my numbers CBT 54 and 500K on my load...I sat there for a min and then looked up at her and asked...So its AIDS? She said yes...OMG...My heart fell...I cant even put into words all of the thoughts...Then she says...I am co-infected with Hep C...
Then people started all talking to me one saying that I need shots. Hep A and B, Flu, and pneumonia. The other if I wanted to be in a clinical study...Then they told me that they needed to do resistance test and find gnome. We need to get the viral load on the HepC.....Gezzz my head was flying...Now I need to go home and tell my wife I have AIDS...what will my adult kids think..."Rock Hudson, Freddy Mercury, Ashton"! On the outside I guess I was ok but inside not so good...Not Good at All
More research on the web....man there is alot of BS on the web for the uninformed to read...I must have found it all.
Go back and my HepC VL is 5,000,000 and I do have some resistance on the HIV....They don't want to start treatment for HepC till CD4 count comes up some..because they will use Interferon.
I guess I just shut down mentally...do not remember much from that visit...It seems with each visit it has been worse than I thought it would be. She also said that I need BP meds, antibiotic, and some kind of allergy meds to avoid getting sick from others.
How could I be this sick and just not know....They said they were amazed that I hadn't been in the Hospital...
Today is 2 weeks on the meds...I do alot of sleeping and go out very little if any..I can feel the meds about 1 1/2 hours everyday after I take my meds. Today I noticed that I was feeling better after about 6 hours. Mornings I feel great. Take my meds around 1:00pm everyday because that's when I got the script the first day. Everything I thought I knew about AIDS I am just not seeing. I have put on about 35 pounds in the last 45 days....I guess I am about to learn alot about it...I know that I need to get it together...The bad thoughts come in waves...wife is trying to be supported..but she asks me questions that I have no answer for...We have gotten past the Who and Where....Oh well....I think I have vented enough....
Sure Hope the next visit does not maintain the OMG aspect as all of my other ones have..
Thanks for the outlet!

Jeff G:
Hi Pozapril , Welcome to the forum , sorry you need us but glad you found us .

There is lots of support and information to be had here and lots of plain talk and truth telling about how to live with HIV . It may seem overwhelming now but it does get better .

If you don't mind sharing what meds you are on perhaps we can give you some advice about managing the side effects . 

pozapril2013:
Thank you for the reply......I too am sorry that I needed to find the site..I have always prided myself on researching differant issues...I guess i missed a big one..but I will learn this...

Meds:Stribild
         HTZ 25
         Bactrim 800
         Claritin 10
 Each of which is once a day!  In the scheme of things I would say my side affects are minor if I stay home...I get very lethargic/headache/dizzy for a while about 1 1/2 hours after the dose. I lay down and sleep. When I sleep my dreams seem to be more vivid. Very real...not necessarily good but not bad....Just really strange...some sexual but no contact...to my memory there isn't anyone in the dreams I know...I always have a feeling of being lost....I awoke to tears this morn and was sad...but can't remember why! I have not taken a feeling from my dreams to an awake state since I was young!
 I spend my days alone but that's not much different than before knowing I am POZ.
I know that I have the symptoms of being depressed...but I don't feel sad...More worried..and no desire to get up and do anything...anything at all...
 I must admit I am really worried about the AIDS part of the diagnosis...I have always heard, that was a, Dead Man Walking...I am being told not to worry....lol...that has always been my line in a time of comfort to someone else... Guess I need to change my lines...In this last 45 days I can say I am learning patients.
I have always told myself...just hang in there and you will get through this and it will go away...I know this will never go away....Again Thanks for the reply!

Jeff G:
Pozapril , try not to dispair because you are going to be OK in the long run . I and many others have had HIV for 30 years or longer and most of us began treatment with similar or far worse labs than you began with . Life may be different than what you imagined for yourself but it can still be a great life .

If you want to avoid feeling the effects of your meds then take them at bedtime . If you choose to do that then you can do so without worrying that you didn't take it at the usual time of 1 pm , just take the dose at bedtime the day you wish to make the change , it wont hurt a thing if this is something you might want to try . 

pozapril2013:
Jeff.....
Yes I do want to change the time...Good idea...just want to do what is the right thing...I will change the time tomorrow night..
What do you suggest about energy..or am I being impatient? I know its only been 2 weeks of meds...but I felt great before them...I also know the meds are the answer to the problem that I created...I just don't understand why I can get the motivation to get off my butt and at least walk...Just feel tired...
I would like to congratulate you and all the other LTS's I was really wild in the eighties...I had no fear and enjoyed every bit of the eighties...Little did I know...You all are an inspiration and a testimony of success to the studies and determination that I so desire!
David

Navigation

[0] Message Index

[#] Next page

Go to full version